# SDR 2002UALA00765

- Difficulty date: April 26, 2002
- Submitted: May 8, 2002
- Operation: Air carrier
- Aircraft: N521UA
- Make and model: Boeing 757222
- Aircraft serial: 24891
- Aircraft time: 38,971 hours, 14,617 cycles
- Engine: Pwa PW2037
- System (JASC): 2840 · Fuel Indicating System
- Part: Control Unit
- Stage of operation: CL
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

FUEL CONFIGURATION LIGHT ILLUMINATED. SUPPLEMENTAL DATA UPDATE THE CAUSE WAS A COMBINATION OF A LEAK IN THE RIGHT ENGINE DRY  BAY AND A DEFECTIVE RIGHT MAIN TANK FUEL FILL VALVE CONTROL UNIT. THE PRIMARY CAUSE OF IMBALANCE CAN BE ATTRIBUTED TO THE FUEL FILL VALVE CONTROL UNIT WHICH WAS STUCK IN THE OPEN POSITION. AN OPEN FUEL FILL VALVE CONTROL UNIT TOGETHER WITH A FULL LOAD OF FUEL  IN A CLIMB WOULD TRANSFER FUEL BACK INTO THE FUELING MANIFOLD WHERE IT WOULD DRAIN INTO THE CENTER TANK.
